Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

166 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

How to taper down Wysolone with any withdrawal symptoms?

Answered by
Dr.
Dr. Shanthi.E

General & Family Physician

Practicing since :2005

Answered : 2408 Questions

default
Posted on Wed, 27 Aug 2014 in Medicines and Side Effects
Question: i started with 40 mg of wysolone and tapered it to 10 in 3 weeks . what should be a ideal tapering method. I have headaches and fast heart beats at times. i had taken a course of steroids in october last year and tapered it to 10 in one and half months and then taken 10 mg for one and half month and then stopped
doctor
Answered by Dr. Shanthi.E 28 minutes later
Brief Answer:
taper it on a weekly basis

Detailed Answer:
Hi XXXXXXX

Taper wysolone on a weekly basis by reducing the dosage from 40 to 10mg slowly. By this, I mean that you should take 40mg in the first week, then 30mg in the second week, followed by 20mg in the third week, and then 10mg for a week and stop.

Hope this is clear to you. Minor side effects like the ones you have mentioned are likely to present too. But, it should be gone soon.

Take care!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Shanthi.E 17 minutes later
so what is all this about tapering steroids very gradually like by 2.5 mg and so on. and also are the side effects of steroids temporary
doctor
Answered by Dr. Shanthi.E 11 minutes later
Brief Answer:
to prevent acute shortage of steroids

Detailed Answer:
Hello XXXXXXX

This tapering is done to prevent acute shortage of steroids within the body. Also, the body adapts well to slow tapering of steroids.

Yes, the side effects are temporary. It would vanish once steroid use is stopped.

Regards,
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Shanthi.E 6 minutes later
that is what i wanted to know that if i taper off at 10 mg each week what problems might this cause and ideally how should i go about it
doctor
Answered by Dr. Shanthi.E 15 minutes later
Brief Answer:
go ahead as suggested

Detailed Answer:
Hi,

No problems as such would occur if you taper it the way I have told. Start it at 40mg and taper it at 10mg every weeks. Hence, you would completely stop the medicine after 4 weeks.

I hope it is clear to you now.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  

Recent questions on  Wysolone

doctor1 MD

My aunt (61 female) has recently been diagnosed with AORTIC VALVE STENOSIS and has been advised to undergo corrective surgery outside our state (J&K) and preferably in XXXXXXX Need to know about the prognosis and the treatment options. Also if you...

doctor1 MD

I was diagnosed with pitutary tumour 3 cms. My hormones level were near to zero as well as testesteron. I was under weight 55 kgs. Now after surgery my doctor has prescribed me medicines Thyromorn 75 1 tab in morning daily lifetime Wysolone 5 mg...

doctor1 MD

I am a renal transplant patient. My reports are like given:-- creatinine: 1.2, urea: 38, TLC:11000, Hb:11 i take siromus tabs: 2mg/day and cyclosprine:50mg-BD as immunosuppresent and wysolone(5) OD along with other medicines for BP. My recent...

doctor1 MD

Hi Sir/madam, my wife is suffering from psoriatic artritis problem and doctor suggested Wysolone 5 mg tablet, as she feeds our kid of 4 months old, will that effects baby and if it is yes, what is altenative? Please send info to my mail id: YYYY@YYYY

doctor1 MD

My 7 years old son diagnosed by primary complex by TB specialist He prescribed R-cine with some other medicine and 5mg Wysolone, two tablet per day, he is taking Last 5 months, doctor said 6th moth it will be tapered and treatment will be end. Every month he is testing his blood test and liver test. I afraid of whysolone shall I continue or I can request to taper the tablet , what will be side effect of whysolone, I read about side effect in the web side I really worried please advice me . Thanks Sugumar

doctor1 MD

Iam 32 year old i suffering IGA nephropathy , My kidney damage, doctor has started the treatment, wysolone-80mg per day, telma 20 mg per day, shelcal 500 per day all over 4 week complete. and continue same medicine for change tablet below, wysolone-80mg per day, Name: ManjuR telma 40 mg per day, shelcal 500 per day next 4 week treatment, Kindly suggest on this treatment, any side effeect for my health.